MAUDE Adverse Event Report: TELEFLEX MEDICAL VCLUDE TI S 6/CART 30/BOX; CLIP, IMPLANTABLE

TELEFLEX MEDICAL VCLUDE TI S 6/CART 30/BOX; CLIP, IMPLANTABLE
Model Number IPN055281
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Unspecified Tissue Injury (4559)
Date of Event 01/27/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Reported issue: we had an incident 10 days ago while doing an av fistula that a blue ligation clip was applied to the vessel and it severed the vessel causing it to retract and increased the bleeding to the arm.
 
Additional Manufacturer Narrative
Qn#(b)(4).The device has not been returned for investigation.Teleflex will continue to monitor and trend related events.This is linked to report 3011137372-2023-00026 and 3011137372-2023-00060.We received additional clips samples without lot numbers.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The customer returned one cartridge of 40425s vclude ti med 24/cart 25/box and two 70462 vclude aplr med cvd 6" 152mm appliers for i nvestigation.The cartridge and appliers were examined with and without magnification.Visual examination of the cartridge revealed obvious signs of use in the form of biological material.There were twenty-two clips remaining in the cartridge.Both appliers were misaligned.In an attempt to replicate the reported failure, functional inspection was performed on the 22 remaining clips using the returned 70462 vclude aplr med cvd 6" 152mm appliers.All 22 clips from the returned cartridge were able to load properly into the returned appliers and was able to be applied to over-stressed surgical tubing.The reported defect could not be replicated based upon the sample returned.The customer did not provide a lot number; therefore, a device history record review was performed based upon a lot number from the sales history data of the customer.No relevant findings were identified.The ifu for this product states: "remove the applier from cartridge and verify that the clip legs do not protrude beyond the end of the jaws.The clip should be seated firmly." "avoid premature closure of the applier jaws which can cause a clip to partly close and slip back." "user to establish unobstructed application site visibility and confirm location of clip placement prior to applying clip.User should not twist applier on vessel to gain visibility." "at the surgical site the surgeon should close the applier ring handles with a smooth, firm, continuous motion until the clip is fully closed.Releasing the pressure on the ring handles will cause the applier jaws to spring open." "appliers are precision instruments and must be handled with care.Inspect for wear or damage and confirm adequate clip pick-up prior to use.Return to vesocclude medical, llc, llc for repair as necessary.If not done a patient injury could occur." "always check the alignment of applier jaws before use.When closed, jaw tips should be directly aligned and not offset.Alignment of the jaw is critical for safe application of the clip.If this is not done, patient injury could occur." "inspect instruments after each sterilization cycle and prior to each use as they may be damaged during transit to the customer, during receiving at the customer's site, during use in a previous procedure or during the cleaning or sterilization processes.All moving parts must be inspected for wear and confirmed to be functional.Confirm smooth operation during opening and closing of instrument handle and reinforcing screw." "inspect instruments for rust, pitting, cracking or burrs, staining or discoloration, and worn or broken parts.Repair or replace any instru ment found not to be acceptable." "do not use an instrument with broken, cracked or worn parts." the customer complaint could not be confirmed.Visual examination revealed obvious signs of use in the form of biological material.There were 22 clips remaining in the cartridge.A dhr review was performed on the potential lot number of the returned cartridge and no relevant findings were identified.Functional inspection was performed on the 22 remaining clips using the returned appliers.All 22 clips from the returned cartridge was able to load properly into the returned appliers and was able to be applied to over-stressed surgical tubing.The ifu for this product states "always check the alignment of applier jaws before use.When closed, jaw tips should be directly aligned and not offset.Alignment of the jaw is critical for safe application of the clip.If this is not done, patient injury could occur." "appliers are precision instruments and must be handled with care.Inspect for wear or damage and confirm adequate clip pick-up prior to use.Return to vesocclude medical, llc, llc for repair as necessary.If not done a patient injury could occur." teleflex will continue to monitor and trend on complaints of this nature.

Brand Name
VCLUDE TI S 6/CART 30/BOX
Common Device Name
CLIP, IMPLANTABLE
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
3015 carrington mill blvd
morrisville NC 27560
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
9194332672
MDR Report Key16496660
Report Number3011137372-2023-00061
Device Sequence Number17716299
Product Code FZP
UDI-Device Identifier24026704666670
UDI-Public24026704666670
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K091060
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN055281
Device Catalogue Number40425S
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2023
Supplement Date Received by Manufacturer03/16/2023
Initial Report FDA Received Date03/07/2023
Supplement Report FDA Received Date03/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED; NONE REPORTED
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown